Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Gynecology

Question: Biaxin and its affect on Birth Control


 scarlettohara - Tue Apr 14, 2009 6:38 pm

HI there,

I had been suffering from a chest cold for about 3 weeks and I have asthma, and a week and a half ago I decided to take Biaxin (which was left over from my last chest cold) 1 250mg pill three days in a row.I stopped taking them because I remembered that Biaxin gives me yeast infections, and that was the last thing I needed. I am also taking Marvelon 28's as my form of birth control. Also please note that I do not take breaks from my Birthcontrol, and take it constantly and do not have a bleed. My doctor is aware of that. I am concerned that the Biaxin has lessen the affectivness of my B/C. My husband and I had sex once 3 days after my last Biaxin pill, and once again today (7 days later). Should I be concerned about pregnancy?

Thanks
 Debbie Miller, RN - Thu Apr 16, 2009 6:58 pm

User avatar Hello,
I would not expect a problem from this antibiotic. When we first heard reports of antibiotics affecting birth control pills we assumed it meant all antibiotics. In actuality only a couple have proven to be a problem. Rifampin is the primary antibiotic of concern. It is used in treating tuberculosis, but is not used in general infections typically.

I think pregnancy is unlikely with your strict adherence to the pill regimen.

Best wishes.

Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us